I have a rash that occurs on my eyelids, the only thing that helps is cutivate cream. The rash is red with white bumps. I have had it for over three years and the cutivate will get rid of it for about two or three days but it colmes back. Please help.
This could be due to Blepharitis which is inflammation of the eyelids. It is characterized by inflammation of the eyelid margins.
The causes are seborrheic dermatitis (similar to dandruff) and occasional infection by Staphylococcus bacteria.
Foolow this important treatment principle as a daily routine of lid margin hygiene:
- Apply a warm wet compress to the lids - such as a washcloth with hot water - for about 2 minutes.
-Use facial soap or non-burning baby shampoo (make sure to dilute the soap solution 1/10 with water first). Gently and repeatedly rub along the lid margins while eyes are closed.
-After lid margin cleaning, spread small amount of prescription antibiotic ophthalmic ointment with finger tip along lid fissure while eyes closed. Use prior to bed time as opposed to in the morning to avoid blurry vision.
Dermatologists treat blepharitis similarly to seborrheic dermatitis by using safe topical anti-inflammatory medication like sulfacetamide or brief courses of a mild topical steroid,
which is the medication you are using.
You can reduce the frequency of recurrence with the lid-cleaning routine.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.